MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MOD ARTHRO NL 1CM DIASL CNCTR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. MOD ARTHRO NL 1CM DIASL CNCTR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-00231 and 0001825034-2020-00232.Concomitant medical products: mod arthro 7 deg lck collar, catalog#: cp260602, lot#: 968130.Mod arthro nl 1 cm diasl cnctr, catalog#: cp260605, lot#: 161950.Oss porous im stem 21.5 x 150, catalog#: 150400, lot#: 360910.Oss porous im stem 18.5 x 225, catalog#: 150405, lot#: 898500.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a revision of a left knee oss system due to a broken junction/connector component, the surgeon stated that the morris taper could not be broken from the femoral stem despite multiple attempts and different instruments.The surgery had to be modified to cut the segments apart, extending surgical time by an hour.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, associated reports: 0001825034-2020-00231 and 0001825034-2020-02071.This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records and the returned device.Medical records were provided and reviewed by a healthcare professional.Review found the stem was well fixed in the patient.The surgeon tried to remove the already fractured diaphyseal connector from the stem but couldn¿t and was noted as an intraop complication that delayed the surgery.Visual examination of the returned product found the connector fractured and intentionally cut on the portion that connects to the stem.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MOD ARTHRO NL 1CM DIASL CNCTR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9580989
Report Number0001825034-2020-00231
Device Sequence Number13589857
Product Code HSB
UDI-Device Identifier00880304083028
UDI-Public(01)00880304083028(17)280325(10)236860
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCP260605
Device Lot Number236860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight159